MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dry Eye(s) (1814); Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: date of event: unknown as information was not provided.If explanted; give date: not applicable as the iol remains implanted in the patient's ocular dexter (right eye).It was indicated that the iol is not being returned for evaluation as the lens remains implanted in the patient's ocular dexter (right eye).Therefore, a failure analysis of the complaint device cannot be completed.A review of the device/lot history record and historical data analysis for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch report will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported zxr00 21.5 diopter intraocular lens (iol) was implanted in the patient¿s ocular dexter-od(right eye) on (b)(6) 2018.Patient reports complaints of poor distance vision and feels vision is worse than before surgery.(b)(6) 2019 od post-op refraction was reported as -75+50@20.Patient has dry eye but is using punctum plugs, and has had corneal treatment without improvement.Patient also has an insignificant epiretinal membrane (erm) in od.Through follow up, customer account provided additional information stating there were no dry eye issues.When the patient was not satisfied with vision, the doctor treated for dry eye in the absence of clinical signs or symptoms with lubricant eye drops and anti-inflammatory eye drops and punctual plugs with no improvement in subjective visual quality per patient.Also completed laser capsulotomy both eyes for minimal posterior capsular opacification (pco).No improvement in subjective visual quality per patient.This report captures the iol in the patient's ocular dexter (right eye).A separate report will be filed for the patient's ocular sinister-os (left eye).No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key9760777
Report Number9614546-2020-00083
Device Sequence Number19527714
Product Code POE
UDI-Device Identifier05050474579125
UDI-Public(01)05050474579125(17)220601
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/01/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0215
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/30/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005